Observations placeholder

Believably unbelievable

Identifier

005702

Type of Spiritual Experience

None

Background

from EROWID, maybe some forms of mania are caused by drugs?...... and tics......... and tourettes.....

He started off being just a dreamy sort of child - ye gods! as they say here in the back woods

A description of the experience

Diminished When Taken with Anti-Manics? by Brobostigon EROWID

Brief background- early last year I was taking 200 mg Zoloft and 30 mg Adderall XR daily. I had a severe manic episode later that year, and was taken off Zoloft and Adderall and prescribed Ziprasidone and Valproate. Eventually I was taken off Ziprasidone and prescribed Quetiapine and Lamotrigine, in addition to the Valproate. Earlier this year I resumed taking Adderall (same dosage), but this time in standard release form. In addition to bipolar disorder and ADD, I now have Tourette's and OCD.

I've always been a space cadet. Even though I've always had a desire to learn new things, due to some issues with reading and paying attention that I've never been able to figure out, studying has always been a huge pain in the ass. I've heard it's been hypothesized that there are two forms of ADD; the hyperactive kind and the spacey kind. Some say that the spacey kind simply doesn't exist, but I couldn't disagree more. I've often been told that I seem stoned, out of it, on another planet, etc. I used to think I had Asperger's, but I now know that my level of social awareness and my ability to see other's points of view mean that just isn't the case.

But I digress.

With Adderall, I definitely felt a boost- an enjoyable boost- but my experiences had very little in common with others that I've read on this site [EROWID]. It never gave me the body high that others speak of, and it never given me any sort of laser-like concentration. And I certainly never felt an urge to do any spring cleaning.

I still zoned out in class, but it was more of a focused kind of zoning out, if that makes any sense. There were also a couple a times where I took 20 mg and fell asleep about an hour later. But I definitely can't say I didn't feel it at all. As I said above, there was a definitely a boost, even if it didn't cure my attentional difficulties.

That was last year. This year, I'm on Quetiapine, Lamotrigine, and Valproate. The first time I took it this year was the morning of a test. I took 10 mg and promptly nodded off. After waking up, I took another 10 mg and WHAMMO! I felt quite the rush.

I'd say the feeling was comparable to taking 45 mg of the extended release variety (probably because the standard release has more of a kick to it). I took the test a couple hours later, and I was in the zone.

Afterwards, I took another 10 mg, making it 30 mg total, which is nothing outlandish by any means- but it was almost too much.

That was because of the way it exacerbated my OCD and Tourette's. The tics came much more frequently, and the obsessive urges were much more present. But overall it was a fun experience- I had a hell of a time playing video games for hours on end.

And that was the last time I felt that rush. From the day afterwards, it just wasn't the same. It gave me more energy, but nothing too noticeable. What was really noticeable, though, was the twitching.

Just lots and lots of twitching.

Which is why I stopped taking it after a few weeks.

The source of the experience

EROWID

Concepts, symbols and science items

Concepts

Symbols

Science Items

Activities and commonsteps

Commonsteps

References